MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (5 PACK)
Catalog Number C7411S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during use, the tip of the cusa clarity 36khz curved extended microtip (c7411s) broke.There was a possibility that part of the product remained in the patient¿s body; therefore, a ct scan was performed which confirmed the absence of any remaining product in the patient¿s body.The same device was utilized to finalize the surgery.No information was provided on the surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Cusa clarity 36khz curved extended microtip¿ (5 pack) ) (c7411s) was returned for evaluation: device history record (dhr) - the device history record (dhr) was reviewed and no anomalies were found which could contribute and/or be related to the reported condition.Failure analysis - investigation of the returned tip confirmed that it is in fact fractured at the distal end.The cusa clarity ifu lists the warnings and cautions that could be related to the reported condition: when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.To avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.Avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.When testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.To avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.Avoid over torquing the tip.Root cause - the complaint is confirmed.The root cause is undetermined and most likely that one or more of the warnings in the instructions for use (ifu) was not avoided.No manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.Therefore, no further action or investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18628398
Report Number3006697299-2024-00015
Device Sequence Number7981951
Product Code LFL
UDI-Device Identifier10381780126355
UDI-Public10381780126355
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberC7411S
Device Lot Number7254502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown